EconPapers    
Economics at your fingertips  
 

Confidence intervals for spectral mean and ratio statistics

Xiaofeng Shao ()

Biometrika, 2009, vol. 96, issue 1, 107-117

Abstract: We propose a new method, to construct confidence intervals for spectral mean and related ratio statistics of a stationary process, that avoids direct estimation of their asymptotic variances. By introducing a bandwidth, a self-normalization procedure is adopted and the distribution of the new statistic is asymptotically nuisance-parameter free. The bandwidth is chosen using information criteria and a moving average sieve approximation. Through a simulation study, we demonstrate good finite sample performance of our method when the sample size is moderate, while a comparison with an empirical likelihood-based method for ratio statistics is made, confirming a wider applicability of our method. Copyright 2009, Oxford University Press.

Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1093/biomet/asn067 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:biomet:v:96:y:2009:i:1:p:107-117

Ordering information: This journal article can be ordered from
http://www.oup.co.uk/journals

Access Statistics for this article

Biometrika is currently edited by A C Davison

More articles in Biometrika from Biometrika Trust Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2019-07-26
Handle: RePEc:oup:biomet:v:96:y:2009:i:1:p:107-117